Abstract

We study light propagation in a random medium governed by the radiative transport equation. We present a theory for the transport equation with an inhomogeneous absorption coefficient. We obtain an analytical expression for the specific intensity in a uniform absorbing and scattering medium containing a point absorber. Using that result we derive a self-consistent system of integral equations to study a collection of point absorbers. We show numerical results that demonstrate the use of this theory.

© 2006 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Analytical approximations in multiple scattering of electromagnetic waves by aligned dielectric spheroids

Chi O. Ao and Jin A. Kong
J. Opt. Soc. Am. A 19(6) 1145-1156 (2002)

Light propagation in biological tissues containing an absorbing plate

Arnold D. Kim
Appl. Opt. 43(3) 555-563 (2004)

Diagrammatic and asymptotic approaches to the origins of radiative transport theory: tutorial

A. Cazé and John C. Schotland
J. Opt. Soc. Am. A 32(8) 1475-1484 (2015)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (54)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription